Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 62, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 5, 2024, 8:49 PM EDT for Delaware County, Union County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2024, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 5, 2024, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Delaware County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted.
785
WFUS51 KILN 060049
TORILN
OHC041-159-060115-
/O.NEW.KILN.TO.W.0062.240606T0049Z-240606T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
849 PM EDT Wed Jun 5 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northwestern Delaware County in central Ohio...
Northeastern Union County in central Ohio...
* Until 915 PM EDT.
* At 848 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Richwood, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Richwood, Ashley, Radnor, Essex, and Delaware State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4044 8325 4043 8302 4042 8302 4042 8296
4039 8296 4037 8334 4049 8337 4051 8325
TIME...MOT...LOC 0048Z 260DEG 21KT 4042 8327
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos2 follow-up statements
131
WWUS51 KILN 060056
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
856 PM EDT Wed Jun 5 2024
OHC159-060105-
/O.CAN.KILN.TO.W.0062.000000T0000Z-240606T0115Z/
Union OH-
856 PM EDT Wed Jun 5 2024
...THE TORNADO WARNING FOR NORTHEASTERN UNION COUNTY IN CENTRAL OHIO
IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4043 8302 4042 8302 4042 8296 4039 8296
4037 8325 4044 8325
TIME...MOT...LOC 0055Z 260DEG 21KT 4043 8322
$$
OHC041-060115-
/O.CON.KILN.TO.W.0062.000000T0000Z-240606T0115Z/
Delaware OH-
856 PM EDT Wed Jun 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN DELAWARE COUNTY...
At 855 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Prospect, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ashley, Radnor, and Delaware State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4043 8302 4042 8302 4042 8296 4039 8296
4037 8325 4044 8325
TIME...MOT...LOC 0055Z 260DEG 21KT 4043 8322
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Hatzos870
WWUS51 KILN 060113
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
913 PM EDT Wed Jun 5 2024
OHC041-060122-
/O.EXP.KILN.TO.W.0062.000000T0000Z-240606T0115Z/
Delaware OH-
913 PM EDT Wed Jun 5 2024
...THE TORNADO WARNING FOR NORTHWESTERN DELAWARE COUNTY WILL EXPIRE
AT 915 PM EDT...
The storm which prompted the warning has weakened below severe limits
and no longer appears capable of producing a tornado. Therefore, the
warning will be allowed to expire.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 4043 8302 4042 8302 4042 8296 4039 8296
4037 8325 4044 8325
TIME...MOT...LOC 0112Z 260DEG 21KT 4044 8313
$$
HatzosWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 5, 7:48 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 5, 7:48 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 748 PM EDT Wed Jun 5 2024 .SYNOPSIS... A cold front will bring showers and thunderstorms tonight. High pressure will provide drier weather on Thursday and Friday. The threat for showers and thunderstorms returns during the weekend when a couple of disturbances are forecast to travel across the Ohio Valley. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Showers and thunderstorms have been developing ahead of a cold front situated over Indiana. These lines and cells have less coverage than expected, though coverage should increase as the front reaches the unstable air in place here. With the front moving through this evening, still going with likely to categorical pops. Severe threat appears diminished due to lack of organization into stronger cells and lines of storms. Isolated heavy downpours may be observed from an environment containing 1.6 inches PWAT and favorable warm cloud depth. Drier air working in behind the front should bring an end to precip later tonight. Lows are forecast to range from the low 60s in the west to the upper 60s southeast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Cold front will be east, while high pressure settles to the west. This will leave ILN in a weakly cyclonic flow between the two systems. Due to a general lack of moisture and shallow, weak instability, it appears we will observe dry weather Thursday and Thursday night. Temperatures will be slightly cooler on Thursday with highs in the upper 70s to low 80s. Additional cold advection and radiational cooling will allow lows in the mid and upper 50s Thursday night. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Upper level disturbances will keep some precipitation chances around at times from Friday through Monday. There is a limited amount of moisture and therefore do not have overly high precipitation chances. Dry conditions are then expected for Tuesday through Wednesday. Breezy conditions will be present for the weekend Friday through Sunday, especially during the daytime hours with wind gusts around 30 to 35 mph at times. There will be plenty of 70s for high temperatures in the extended. with a few 60s will be possible Friday and 80s for Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A line of thunderstorms ahead of the cold front passage is moving into west central Ohio right now and will soon be impacting the westernmost TAF sites before working east. For now, just have brief VSBY reductions with these storms. CIGs lower to MVFR for TAF sites in central Ohio during the overnight hours. Overnight winds remain out of the southwest, around 5-10 knots (stronger gusts possible with storms). Storms move out of the area after midnight and the region dries out. Winds shift to out of the west with the cold front passage and the area will improve to VFR conditions. Some hints of patchy fog during early hours on Thursday but, for now, did not include in TAFs given elevated winds and persistent cloud cover. Low clouds scatter out on Thursday, with breezy conditions; winds will be out of the west around 10-15 knots with gusts up to 25 knots. Winds decrease around sunset Thursday. OUTLOOK...MVFR possible in showers and thunderstorms Saturday night and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM... AVIATION...CA
Hazardous weather outlook, Jun 5, 5:04 AM EDT, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 504 AM EDT Wed Jun 5 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060915- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 504 AM EDT Wed Jun 5 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Thunderstorm activity will spark across the region this afternoon. Some storms may contain strong downburst winds. In the evening, these storms will become more widespread ahead of a cold front. The front will also provide a significant source of lift as it moves east and could strengthen ongoing storms to produce damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 5, 8:05 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
805 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Flood 1 SW Rushsylvania 40.45N 83.68W
06/05/2024 Logan OH Emergency Mngr
Standing water over cemetery.
&&
CALocal storm report, Jun 5, 8:06 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
806 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Flash Flood 1 SW Rushsylvania 40.45N 83.68W
06/05/2024 Logan OH Emergency Mngr
Water rushing over train tracks/ over road.
&&
CALocal storm report, Jun 5, 8:11 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
811 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood 3 NNW Bellefontaine 40.39N 83.78W
06/05/2024 Logan OH Emergency Mngr
Water rushing over roadway.
&&
CALocal storm report, Jun 5, 8:14 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
814 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Flood 3 W West Mansfield 40.40N 83.61W
06/05/2024 Logan OH 911 Call Center
Road closed due to high water.
&&
CALocal storm report, Jun 5, 8:16 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
816 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Flash Flood 3 SE Rushsylvania 40.43N 83.62W
06/05/2024 Logan OH Trained Spotter
Water rushing over road near County Rd 26
and County Rd 12 intersection.
&&
CASpecial weather statement, Jun 5, 8:31 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
831 PM EDT Wed Jun 5 2024
OHZ045-046-060100-
Delaware OH-Union OH-
831 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND NORTHERN UNION COUNTIES IN CENTRAL OHIO THROUGH 900 PM
EDT...
At 830 PM EDT, a strong thunderstorm was located near Richwood,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richwood, Byhalia, Essex, and Somersville.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4050 8325 4044 8325 4043 8307 4037 8349
4050 8349 4051 8326
TIME...MOT...LOC 0030Z 260DEG 21KT 4045 8338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:31 PM EDT | Special Weather Statement | ILN | Union | 29 min |
| Jun 5, 9:39 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 36 min |
| Jun 5, 9:43 PM EDT | Flash Flood Warning | ILN | Union | 3 hr |
| Jun 5, 9:56 PM EDT | Flash Flood Warning | ILN | Delaware | 3 hr |
| Jun 5, 10:09 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 36 min |
| Jun 5, 10:26 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Jun 5, 10:34 PM EDT | Tornado Warning | ILN | Licking | 26 min |
| Jun 5, 11:23 PM EDT | Areal Flood Advisory | ILN | Logan, Union | 5 hr |
| Jun 5, 11:56 PM EDT | Special Weather Statement | ILN | Fairfield | 34 min |
| Jun 6, 12:31 AM EDT | Areal Flood Advisory | ILN | Union | 4 hr |
| Jun 6, 1:22 AM EDT | River Flood Warning | ILN | Licking | 9 hr |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.